Everything Comes With a Price

I take Risperidal for mania symptom's.  See I have Bipolar 1.  Wish I could say it's a perfect magic pill, but there's no such thing.  I haven't had any major bouts of mania since being on it.  Just some hypomania.

I will say being an atypical antipsychotic, it doesn't have the classic drowsy affects as the old antipsychotics.  I have had some weight gain on the Risperidal but not as bad as when I was taking Olansapine (Zyprexa). 

Lately my blood glucose has risen some.  I'm right on the border now for being diabetic. This worries me, and I have concidered going off of it for that reason.

I can't take Lithium, and Abilify gave me some bad extra -pyramidal side affects.  Even though it's been documented to have very little of this. I had an experiance with a Dr. who didn't believe this and put me through a lot of unnessary discomfort.  Fortunately I found a better Dr.

  Don't ever let a Dr. tell you you're not experiancing what you are.  If you have a bad reaction, remember those are the results of a group of people who took it.  But everyone is different.  You know your body better than anyone.

I wouldn't advise anyone to go off of their drug without consulting their Dr.  There can be serious withdrawl symptoms if not done properly.

NewShoes NewShoes
46-50, F
1 Response Jun 17, 2007

Great Advice!